Michigan, 2023Damaging Winds in Michigan, June 25, 2023
June 25, 2023 · NWS GRR · 13 events in 12 counties and zones
There were numerous reports of damaging wind gusts as a result of severe storms on June 25th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $860,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
There were numerous reports of damaging wind gusts as a result of severe storms on June 25th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Jun 25, 1:11 PM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 25, 1:11 PM EST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
211 PM EDT Sun Jun 25 2023
LATEST UPDATE...
Short Term/Long Term/Aviation/Marine
.SHORT TERM...(This evening through Tuesday)
Issued at 211 PM EDT Sun Jun 25 2023
Much more impressive and widespread 0-3km MLCAPE now expected to
overspread southern Lower Michigan over the next couple hours. With
that comes a somewhat broader area of tornado concern than
previously stated. That said, winds are by far the greatest concern
with this event. Please reference the latest SPC SWODY1 and MCD
#1254 for additional details. Precipitation will exit to the east on
Tuesday as the upper low becomes an open trough and kicks out of the
western Great Lakes.
.LONG TERM...(Tuesday night through Sunday)
Issued at 211 PM EDT Sun Jun 25 2023
Dry weather once again expected Tuesday night into late Thursday
before rain chances return Friday through the weekend. Best shot for
widespread rain shaping up to be late Friday through late Saturday
when the next upper trough moves through the Great Lakes region.
Overall temperatures in the Wednesday through Sunday period should
be close to normal for late June/early July with highs in the lower
80s.
Temperatures moderate mid week to the lower 80s which is close to
normal for late June/early July. Overnight lows should be somewhat
comfortable in the upper 50s to lower 60s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 211 PM EDT Sun Jun 25 2023
Expect scattered thunderstorms merging into a line of storms that
will move east across southwest Lower Michigan. Wind gusts of
greater than 40 knots will be common with thunderstorms, with
greater than 50 knots possible. Showers with a few thunderstorms
will remain possible even after 00Z but details are uncertain and of
less importance than what is expected before then. IFR ceiling
restrictions will become commonplace towards 12Z Monday.
&&
.MARINE...
Issued at 211 PM EDT Sun Jun 25 2023
Increasing northwest winds Monday afternoon/evening will result in
Small Craft Advisory conditions materializing between 8 PM and
midnight Monday night. SCA conditions will persist through
Tuesday.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...None.
&&
SHORT TERM...TJT
LONG TERM...Maczko
AVIATION...TJT
MARINE...TJT
Hazardous weather outlook, Jun 25, 5:44 AM EST, 9 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
644 AM EDT Sun Jun 25 2023
MIZ037>040-043>046-050>052-056>059-064>067-071>074-261045-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
644 AM EDT Sun Jun 25 2023
This hazardous weather outlook is for portions of southwest Lower
Michigan.
.DAY ONE...Today and Tonight
Strong to severe thunderstorms are likely this afternoon.
Damaging wind gusts and large hail are the primary concerns,
mainly in the 1pm to 8pm time frame. An isolated tornado cannot be
ruled out either.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Scattered thunderstorms are possible Monday, but no severe weather
is expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed this afternoon and evening.
LMZ844>849-261045-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
644 AM EDT Sun Jun 25 2023
This hazardous weather outlook is for portions of southwest Lower
Michigan.
.DAY ONE...Today and Tonight
Strong to severe thunderstorms are possible over the lake today,
mainly early this afternoon. Damaging wind gusts and large hail
are the main threats.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Winds and waves will be hazardous to small craft Monday and
Tuesday. Waves will reach 3 to 5 feet Monday and grow toward 6 to
10 feet by Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed this afternoon and evening.
In the hours before
Local storm report, Jun 25, 2:23 PM EST, 57 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
323 PM EDT Sun Jun 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM Tstm Wnd Gst 2 NNW Saugatuck 42.68N 86.22W
06/25/2023 M40 MPH LMZ845 MI C-Man Station
Marine TStorm Gust. 40 MPH gust reported at
Saugatuck Pier.
&&
ThomasLocal storm report, Jun 25, 2:35 PM EST, 45 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
335 PM EDT Sun Jun 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM Tstm Wnd Gst 2 NNW Saugatuck 42.68N 86.22W
06/25/2023 E54 MPH LMZ845 MI C-Man Station
Marine TStorm Gust. 54 MPH Gust reported at
Saugatuck Peir.
&&
ThomasLocal storm report, Jun 25, 2:37 PM EST, 43 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
337 PM EDT Sun Jun 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM Hail 2 SSE Allendale 42.96N 85.94W
06/25/2023 E0.25 inch Ottawa MI Trained Spotter
Spotter reports pea sized hail in Allendale.
Lasted around one minute.
&&
ThomasThunderstorm Wind, Barry
- When
- June 25, 3:20 PM EST to 3:35 PM EST
- Where
- Barry County, 4.29 mi SE of Banfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 42.420, -85.230
Several large trees and tree limbs were blown down.
Thunderstorm Wind, Kent
- When
- June 25, 3:30 PM EST to 3:36 PM EST
- Where
- Kent County, 3.12 mi WSW of Caledonia
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 42.770, -85.580
Several trees were blown down.
Thunderstorm Wind, Newaygo
- When
- June 25, 3:35 PM EST to 3:39 PM EST
- Where
- Newaygo County, 0.69 mi N of Ashland Center
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $150,000
- Reported by
- State Official
- Coordinates
- 43.340, -85.850
A 911 call center reported that numerous trees and power lines were blown down across the county.
Thunderstorm Wind, Calhoun
- When
- June 25, 3:39 PM EST to 3:54 PM EST
- Where
- Calhoun County, 1.23 mi SW of Level Park
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $150,000
- Reported by
- State Official
- Coordinates
- 42.360, -85.270
Numerous trees and power lines were blown down across the county.
Thunderstorm Wind, Oceana
- When
- June 25, 3:40 PM EST to 3:42 PM EST
- Where
- Oceana County, 1.22 mi NE of Shelby
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $100,000
- Reported by
- State Official
- Coordinates
- 43.610, -86.350
Numerous trees and power lines were blown down across the county.
Thunderstorm Wind, Kent
- When
- June 25, 3:55 PM EST to 4:00 PM EST
- Where
- Kent County, 4.26 mi ESE of Evans
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 43.160, -85.370
Trained spotters reported that several trees and limbs were blown down.
Thunderstorm Wind, Lake
- When
- June 25, 4:00 PM EST to 4:15 PM EST
- Where
- Lake County, 4.86 mi N of Branch
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $100,000
- Reported by
- State Official
- Coordinates
- 43.990, -86.020
Several trees and power lines were downed across the county.
Thunderstorm Wind, Ionia
- When
- June 25, 4:10 PM EST to 4:25 PM EST
- Where
- Ionia County, 0.51 mi E of Portland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 42.870, -84.910
Multiple trees and limbs were blown down in the Portland area and across portions of the county.
Thunderstorm Wind, Jackson
- When
- June 25, 4:15 PM EST
- Where
- Jackson County, 0.86 mi SE of (Jxn)reynolds Fld Ja
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.260, -84.460
A 61 mph measured gust was recorded at Jackson airport.
Thunderstorm Wind, Mecosta
- When
- June 25, 4:25 PM EST to 4:30 PM EST
- Where
- Mecosta County, 1.22 mi SE of Mecosta Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 43.560, -85.260
Several trees were blown down across the county.
Thunderstorm Wind, Montcalm
- When
- June 25, 4:40 PM EST to 4:42 PM EST
- Where
- Montcalm County, 0.85 mi SW of Sheridan
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $75,000
- Reported by
- State Official
- Coordinates
- 43.210, -85.080
Several trees and power lines were blown down across the county.
Thunderstorm Wind, Ingham
- When
- June 25, 4:50 PM EST to 4:54 PM EST
- Where
- Ingham County, 2.81 mi N of Vantown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 42.640, -84.230
Several trees were blown down.
Thunderstorm Wind, Isabella
- When
- June 25, 4:58 PM EST to 5:03 PM EST
- Where
- Isabella County, 2.81 mi S of Weidman Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $100,000
- Reported by
- State Official
- Coordinates
- 43.610, -84.990
A 911 center reported multiple trees were blown down across the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Indiana, June 25, 20231 death · 1 injured · $3.5 million · EF2 · 41 events
- Tornadoes and Hail in Arkansas, June 25 to 27, 20232 deaths · 1 injured · EF1 · 56 events
- Excessive Heat and Heat in Texas, June 25 to 29, 20232 deaths · 26 events
- Hail and Damaging Winds in Georgia, June 25, 2023$530,000 · 1 in hail · 171 events
- Tornadoes and Flash Flood in Kentucky, June 25, 2023EF2 · 88 events
- Hail and Damaging Winds in Tennessee, June 25, 2023$4.6 million · 1 in hail · 18 events
- Damaging Winds in Mississippi, June 25, 2023$1.1 million · 70 kt wind · 22 events
- Hail and Damaging Winds in Mississippi, June 25, 20232 injured · $529,000 · 1 in hail · 15 events
- Flash Flood and Hail in Indiana, June 25, 2023$166,000 · 3 in hail · 46 events
- Damaging Winds in Arkansas, June 25, 2023$654,000 · 70 kt wind · 14 events
- Hail and Damaging Winds in Kentucky, June 25, 2023$681,000 · 2.5 in hail · 13 events
- Damaging Winds in Michigan, June 25, 2023$125,000 · 59 kt wind · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1107042, 1107043, 1107045, 1107046, 1107048, 1107044, 1107049, 1107050, 1107051, 1107052, 1107053, 1107054, 1107055.